Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2007, 7:13 AM CDT for McKenzie County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 7:13 AM CDT (12:13 UTC)
- Expired
- Jun 17, 2007, 8:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
The radar
The Glasgow radar (KGGW), 223 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:40 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 171213 SVRBIS NDC053-171315- /O.NEW.KBIS.SV.W.0124.070617T1213Z-070617T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 713 AM CDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 815 AM CDT(715 AM MDT) * AT 612 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF SATHER DAM...OR ABOUT 43 MILES SOUTHWEST OF WILLISTON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SATHER DAM AROUND 630 AM MDT... 8 MILES SOUTH OF ALEXANDER AROUND 745 AM CDT... RAWSON AROUND 750 AM CDT... ARNEGARD AROUND 755 AM CDT... WATFORD CITY AROUND 805 AM CDT... 8 MILES WEST OF JOHNSONS CORNER AROUND 815 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4767 10423 4750 10414 4773 10286 4810 10312 $$ HW
2 follow-up statements
000 WWUS53 KBIS 171243 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 742 AM CDT SUN JUN 17 2007 NDC053-171315- /O.CON.KBIS.SV.W.0124.000000T0000Z-070617T1315Z/ MCKENZIE ND- 742 AM CDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT(715 AM MDT) FOR NORTHERN MCKENZIE COUNTY... AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CHARBONNEAU...OR ABOUT 20 MILES SOUTH OF WILLISTON...MOVING NORTHEAST AT 40 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4767 10423 4750 10414 4773 10286 4810 10312 $$ HW
000 WWUS53 KBIS 171313 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 813 AM CDT SUN JUN 17 2007 NDC053-171323- /O.EXP.KBIS.SV.W.0124.000000T0000Z-070617T1315Z/ MCKENZIE ND- 813 AM CDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCKENZIE COUNTY EXPIRES AT 815 AM CDT(715 AM MDT)... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4767 10423 4750 10414 4773 10286 4810 10312 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:45 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 17, 3:45 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT SUN JUN 17 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... ACTIVE MORNING WITH SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT UNTIL 6 AM CDT FOR MUCH OF THE WARNING AREA. THUNDERSTORMS MAIN THREAT SEEMS TO BE HEAVY RAIN AS SEVERE ELEMENTS SLOWING DOWN. MOST STORMS NOW HAVE MOVED NORTH AND EAST INTO THE NORTHERN HALF OF THE STATE. THESE STORMS FORMED AROUND H975 ALONG THE NOSE OF A LOW LEVEL JET MOVING NORTHWARD TOWARDS MANITOBA/SASKATCHEWAN. MEANWHILE OTHER SEVERE STORMS WERE LOCATED OVER CENTRAL/EASTERN MONTANA THESE STORMS WERE BEHIND A SURFACE LOW OVER SOUTHEASTERN MONTANA...BUT AHEAD OF A STRONG UPPER LEVEL SHORTWAVE DRIVING THIS CONVECTION. THE SHORTWAVE IS PROGGED TO MOVE NORTHEASTWARD TOWARDS SASKATCHEWAN BUT WILL LIKELY CLIP NORTHWESTERN NORTH DAKOTA. TODAY THE SURFACE LOW IS FORECAST TO MOVE EAST ACROSS THE DAKOTAS. STRONG SOUTH WINDS AHEAD OF THE LOW WILL REACH WIND ADVISORY CRITERIA OF SUSTAINED AT 30 MPH IN THE FAR SOUTHEASTERN COUNTIES THIS AFTERNOON. THE UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW CURRENTLY OVER WESTERN MONTANA WILL MAKE ITS WAY EASTWARD INTO WESTERN NORTH DAKOTA THIS EVENING. THESE TWO SYSTEMS WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION TODAY AND TONIGHT WITH ANOTHER ROUND OF SEVERE THUNDERSTORMS. HEAVY RAIN WILL AGAIN BE A THREAT THIS EVENING OVER THE JAMESTOWN AREA AS THE SECOND LOW/TROUGH REACHES THIS AREA AT PRIME DAYTIME HEATING AROUND 6 PM. VERY WINDY BEHIND THIS SECOND LOW TONIGHT AND ON MONDAY. THE CHANCE OF THUNDERSTORMS REMAINS ON MONDAY AS THE UPPER LOW/TROUGH OF THE SECOND SYSTEM MOVES ACROSS THE REGION. AFTER THAT SHOWERS AND THUNDERSHOWERS MAY LINGER IN A REGIME OF COLD UPPER LEVEL TEMPERATURES TUESDAY. && .AVIATION... STRONG UPPER LEVEL TROUGH ALONG WITH A WARM FRONTAL BOUNDARY ACROSS SOUTHERN NORTH DAKOTA WILL CONTINUE TO PROVIDE A CHANCE FOR STRONG THUNDERSTORMS TODAY. A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY FROM WEST TO EAST AS THE UPPER TROUGH MOVES EAST. THIS WILL BRING DRIER AND MORE STABLE AIR. IFR TO MVFR CONDITIONS VICINITY THE STRONGER THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR NDZ048-051. && JV
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 502 AM CDT SUN JUN 17 2007 NDZ001>005-009>013-017>023-025-031>037-040>047-050-181015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- MCINTOSH- 502 AM CDT SUN JUN 17 2007 /402 AM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY ON MONDAY WITH NORTHWEST WINDS 20 TO 35 MPH. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY OVER SOME PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ048-051-181015- LA MOURE-DICKEY- 502 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A WIND ADVISORY THIS AFTERNOON FROM 1 PM TO 6 PM CDT FOR STRONG SOUTH WINDS. OTHERWISE THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME MAY BE SEVERE. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY ON MONDAY WITH NORTHWEST WINDS 20 TO 35 MPH. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY OVER SOME PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JV
In the hours before
Local storm report, Jun 17, 2:28 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
228 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL 3 S MEDINA 46.85N 99.30W
06/17/2007 E0.25 INCH STUTSMAN ND PUBLIC
WINDY WITH HEAVY RAIN.
&&
7Local storm report, Jun 17, 2:31 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
231 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN TUTTLE 47.14N 99.99W
06/17/2007 E0.00 INCH KIDDER ND PUBLIC
STREETS FLOODED.
&&
7Local storm report, Jun 17, 2:36 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 AM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL 9 W JAMESTOWN 46.91N 98.89W
06/17/2007 E1.75 INCH STUTSMAN ND PUBLIC
CRACKED SOME WINDOWS.
&&
7The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 51 min |
| Jun 16, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder | 56 min |
| Jun 16, 11:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Morton | 54 min |
| Jun 16, 11:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 58 min |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, McIntosh | 54 min |
| Jun 17, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 58 min |
| Jun 17, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | Mercer | 60 min |
| Jun 17, 12:27 AM CDT | Tornado Warning | BIS | Burleigh, Kidder | 33 min |
| Jun 17, 12:49 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 56 min |
| Jun 17, 12:52 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jun 17, 12:57 AM CDT | Tornado Warning | BIS | Burleigh | 33 min |
| Jun 17, 1:08 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 67 min |
| Jun 17, 2:08 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 67 min |
| Jun 17, 2:14 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 61 min |
| Jun 17, 4:16 AM CDT | Wind Advisory | BIS | Dickey, LaMoure | 11 hr |
| Jun 17, 3:20 PM CDT | Flash Flood Watch | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 9 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.